Hello! I just saw my doctor again and changed my Klonopin dosage from 1 mg/3 times daily all the way up to 4 mg/3 times a day. I was baffled becaue I didn't look at the script, I just got it filled. It wasn't until later when I looked at the bottled that there was such a huge change. This ever happen to anyone else?
Note: I know this sounds fake and all but it's not. I'm not sure who made the mistake, the doctor or the pharmacist.
Last edited by momtobaby1; 06-13-2009 at 08:52 AM.
Reason: added note
I'd ask the doctor who gave the prescription and see whether he/she filled it out right. Maybe it was just a mistake. I've never heard of anyone going beyond 4mg so asking why 12mg has to be taken might me a good idea.
I would definitely double check with your doctor about the dosage and if you didn't ask for an increase and have been doing fine on your previous doasge then also ask the reason for the increase.
I have taken as much as 6mg in a day. My doctor told me not to make a habit of it. She told me that dosage for too many days will eventually lead me to physically crash, that I will not choice but to sleep.
Dx RRMS 1985
5/9/13/ Secondary Progressive without Progression
During my appt. we decided to change it to 2 mg 3 times daily. I even called the pharmacy back to make sure they didn't make a mistake reading the script. They said it was written sure as day 4 mg 3 times daily. I will be discussing this with my doctor at my next appt. but I'm not sure what to do until then. We are trying to get in tomorrow to see him but it might be Tuesday before we can get in. I see a very well known doctor in Kansas and so I hate to question the whole issue but I'm afraid he did make a mistake somehow. I've looked all over the net and can't find a dosage this high anywhere. I even asked the pharmacist about it and all he could say was that rarely they do see amounts that high. Emphasizing the word "rarely".
I take 3 mg daily, and my psych. refuses to go any higher (not that I need it) but most days I do need the 3mg. (6 0.5 mg pills)
I am in Canada, but when I was in the states, I have heard of people being on that much of a dose. I would only be weary because of the addiction to it, or needing more and more. Although, I have been on 3 mg for 10 yrs, and never needed more.
If that really is what your dr gave you, I would just tell him you don't feel you need that much.